MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.H11 manufacturer narrative - secondary surgical intervention to remove/replace/reposition the lens, is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Event or Problem Description
A facility representative reported that an implantable collamer lens was implanted into the patient's eye.The patient experienced lens rotation not associated to a low vault.The len was exchanged for a same length lens but different power and the problem resolved.The cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
Corrected data: b5- a facility representative reported that following an implantable collamer lens (icl) procedure, the patient experienced lens rotation not associated to a low vault.In a separate surgery the lens was exchanged with the same model and length; stronger power and the problem was resolved.The cause of the event was reported as unknown.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a microcentrifuge vial with liquid and residue/debris on product.Visual inspection found optic torn and haptic broken.Dimensional and functional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker ave
monrovia, CA 91016
MDR Report Key21132147
Report Number2023826-2025-00079
Device Sequence Number15372851
Product Code QCB
UDI-Device Identifier00840311308873
UDI-Public(01)00840311308873(11)231022(17)260930
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK; INJECTOR MODEL-MSI-PF, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexUnknown